ArticleEye (London, England)2018
Bilateral acute iris transillumination following systemic administration of antibiotics.
Article in Eye (London, England), 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 8 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
8 citing papers in PubMed, 31 citations in OpenAlex.
- An Unusual Manifestation of HSV-1 Uveitis Transforming into an Acute Iris Transillumination-like Syndrome with Pigmentary Glaucoma: A Reminder of Treatment Pitfalls in Herpetic Uveitis.Life (Basel, Switzerland) · 2025Article
- Article
- Increased risk of pigmentary degeneration of the iris and pigmentary glaucoma with fluoroquinolone antibiotics.Eye (London, England) · 2024Article
- Bilateral Acute Depigmentation of Iris (BADI) and Bilateral Acute Iris Transillumination (BAIT)-An Update.Turkish journal of ophthalmology · 2022Article
- Bilateral acute anterior uveitis and iris atrophy caused by moxifloxacin.BMJ case reports · 2020Article
- Bilateral acute iris transillumination (BAIT) syndrome: literature review.Clinical ophthalmology (Auckland, N.Z.) · 2019Review
- Bilateral Acute Iris Transillumination without Prior Systemic Antibiotics.Journal of current ophthalmologyArticle
- Bilateral Acute Iris Transillumination Syndrome after Topical Moxifloxacin/Dexamethasone Initially Misdiagnosed as Uveitis: Case Report.Case reports in ophthalmologyArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 2 institutions in 2 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
objectivesTo describe the demographic characteristics, clinical features, and potential prognostic factors of bilateral acute iris transillumination (BAIT) following oral antibiotic uptake.
methodsA retrospective study of 16 consecutive patients who developed BAIT following treatment with systemic antibiotics. Detailed past medical and ocular history was obtained, presenting signs and symptoms were documented and demographic characteristics were analyzed. All patients underwent a complete ocular examination and laboratory investigation. The course of best corrected visual acuity (BCVA), anterior chamber activity, and intraocular pressure (IOP) during the follow-up period were recorded and possible correlations with potential prognosticators were investigated.
resultsFourteen females and two males were included in the present study. The mean age (SD) of the patients was 43 (14) years. All individuals presented conjunctival injection and photophobia and developed bilateral transillumination defects, fixed mid-dilated pupils and pigment dispersion in the anterior chamber. Systemic antibiotics were previously prescribed in all cases (13 patients with moxifloxacin and three patients with clarithromycin) and the mean (SD) interval between onset of symptoms and antibiotic administration was 17 (4) days. Ocular hypertension complicated all eyes and required antiglaucoma medication in 25 eyes. Severe anterior chamber pigment dispersion and higher IOP during the first week after presentation was significantly associated with longer duration of ocular hypertension (OHT) (p = 0.019).
conclusionsBAIT represents a rare clinical entity with characteristic features. Although etiopathogenesis of this condition remains unclear, a series of cases that indicate a strong correlation between systemic antibiotic administration and BAIT is herein presented.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.